Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 6:56 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2006, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 3, 2006, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:10 PM CDT | HAIL 1.25 | Pound, WI | FROM NSSL HAIL VERIFICATION EXPERIMENT |
| Jul 3, 7:14 PM CDT | HAIL 1 | 1 N Coleman, WI | FROM NSSL HAIL VERIFICATION EXPERIMENT |
| Jul 3, 7:15 PM CDT | TSTM WND DMG | Coleman, WI | 12 INCH TREE BRANCH DOWN AT HIGHWAY COUNTY B AND HIGHWAY 141. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 032356 SVRGRB WIC075-083-040100- /O.NEW.KGRB.SV.W.0080.060703T2356Z-060704T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 656 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN NORTHEAST WISCONSIN OCONTO COUNTY IN NORTHEAST WISCONSIN * UNTIL 800 PM CDT * AT 653 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CRIVITZ TO 18 MILES WEST OF POUND...OR ALONG A LINE EXTENDING FROM 26 MILES WEST OF MENOMINEE TO 23 MILES NORTHEAST OF SHAWANO...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POUND BY 715 PM... OCONTO BY 750 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752 $$ KURIMSKI
4 follow-up statements
000 WWUS53 KGRB 040002 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 702 PM CDT MON JUL 3 2006 WIC075-083-040100- /O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/ MARINETTE WI-OCONTO WI- 702 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR OCONTO AND MARINETTE COUNTIES... AT 701 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEAVER TO HICKORY CORNERS...MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POUND AND HICKORY CORNERS BY 710 PM... COLEMAN BY 715 PM... HARMONY BY 725 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752 $$ KURIMSKI
000 WWUS53 KGRB 040018 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 718 PM CDT MON JUL 3 2006 WIC075-083-040100- /O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/ MARINETTE WI-OCONTO WI- 718 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR OCONTO AND MARINETTE COUNTIES... AT 714 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARMONY TO SPRUCE...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF MENOMINEE TO 24 MILES NORTHEAST OF SHAWANO... MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PESHTIGO BY 725 PM... STILES BY 730 PM... OCONTO BY 735 PM... BROOKSIDE BY 740 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4534 8809 4509 8844 4471 8794 4504 8752 $$ KURIMSKI
000 WWUS53 KGRB 040034 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 734 PM CDT MON JUL 3 2006 WIC075-083-040100- /O.CON.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/ MARINETTE WI-OCONTO WI- 734 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR OCONTO AND MARINETTE COUNTIES... AT 730 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PESHTIGO TO STILES... OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MARINETTE TO 24 MILES NORTH OF GREEN BAY...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PENSAUKEE BY 740 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4515 8785 4505 8830 4471 8794 4504 8752 $$ KURIMSKI
000 WWUS53 KGRB 040050 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 750 PM CDT MON JUL 3 2006 WIC075-083-040100- /O.EXP.KGRB.SV.W.0080.000000T0000Z-060704T0100Z/ MARINETTE WI-OCONTO WI- 750 PM CDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND MARINETTE COUNTIES EXPIRES AT 800 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM. LAT...LON 4515 8785 4505 8830 4471 8794 4504 8752 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP WITH FRONT. QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING... MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST. WILL END SHOWERS AFTER MIDNIGHT. AREA OF LOWER CLOUDS ASSOC WITH COLD UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER GFS AND CURRENT READINGS UPSTREAM. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY. PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE OVER THE CENTRAL STATES. MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT OF WESTERN TROF. STRONG WESTERLIES EXPECTED TO SET UP AROUND THE U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-564-041700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 3, 4:54 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG CONOVER 46.04N 89.25W
07/03/2006 VILAS WI LAW ENFORCEMENT
SEVERAL TREES DOWN IN CONOVER.
&&
ECKBERGLocal storm report, Jul 3, 5:09 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL CRANDON 45.56N 88.90W
07/03/2006 E1.00 INCH FOREST WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 5:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 9 SE CRANDON 45.47N 88.77W
07/03/2006 E0.50 INCH FOREST WI TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
ECKBERGLocal storm report, Jul 3, 5:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 4 N LAKEWOOD 45.35N 88.51W
07/03/2006 E50 MPH OCONTO WI TRAINED SPOTTER
NO REPORTED DAMAGE IN THE AREA.
&&
ECKBERGLocal storm report, Jul 3, 6:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST ATHELSTANE 45.43N 88.09W
07/03/2006 E45 MPH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 6:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WABENO 45.43N 88.66W
07/03/2006 FOREST WI TRAINED SPOTTER
SIX INCH DIAMTER TREES DOWN.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 53 min |
| Jul 3, 5:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 65 min |
| Jul 3, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.